MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER

VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER
Model Number 4006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has returned for evaluation and an investigation has been opened to review device and history records, and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: patient was undergoing tibial angioplasty and extraction of thrombus.The pronto v4 was placed over a an.014 guidewire and an extraction was performed.The pronto was flushed and placed back over the.014 wire but became jammed on the wire.The operator wasn't able to pass the pronto further into the patient or retrieve it over the wire.The catheter was pulled and split on the wire, leaving a portion stuck on the guidewire.This portion could not be moved and had to be grasped with a surgical mosquito to hold it to remove it from the guidewire.The remaining part of the catheter then came off the guidewire in pieces, and the procedure was continued with a second device.
 
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.One unit of pronto was returned to vsi/teleflex for investigation.A returned product evaluation was completed.Catheter was damaged and fragmented.The fragmented pieces were severely damaged and deformed.The damages found on the catheter and segments is likely to have occurred during use with concomitant devices in procedure.Per ifu, states the following warning and precaution: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking the account was inquired on procedure details.Few responses were received.It was noted that the device was used per ifu and the patient was not affected by the incident.However, it is unknown if fragments were left inside the patient, any noted concomitant device damages, evidence that the catheter broke inside the patient's vessel, calcification and tortuosity level of the vessel and any resistance felt during use of pronto.Based on the information and returned product evaluation, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
PRONTO V4
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10574988
Report Number2134812-2020-00061
Device Sequence Number19137050
Product Code DXE
UDI-Device Identifier30841156100234
UDI-Public(01)30841156100234
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103405
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model Number4006
Device Lot Number660444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;